×

Diagonal cycles and Euler systems. II: The Birch and Swinnerton-Dyer conjecture for Hasse-Weil-Artin \(L\)-functions. (English) Zbl 1397.11090

Let \(E\) be an elliptic curve over \(\mathbb{Q}\). Let \(\rho\) be a \(G_{\mathbb{Q}}:=\mathrm{Gal}({\overline{\mathbb{Q}}/\mathbb{Q}})\)-representation with values in \(\mathrm{Aut}(V_\rho)\), where \(V_\rho\) is a \(r\)-dimension vector space over a number field \(L\), factoring through the Galois group of a finite extension of \(H\) of \(\mathbb{Q}\) with coefficients in a number field \(L\).
To this data one can associate the Hasse-Weil-Artin \(L\)-series \(L(E,\rho,s)\) of \(E\) twisted by \(\rho\), defined on the right half-plane \(\mathrm{Re}(s) > 3/2\) by an absolutely convergent Euler product of degree \(2n\). Let \(E(H)^{\rho} := \mathrm{Hom}_{G_{\mathrm{Q}}} (V_\rho, E(H) \otimes L)\) denote the \(\rho\)-isotypical component of the Mordell-Weil group \(E(H)\), and define the analytic and algebraic rank of the twist of E by \(\rho\) to be the order of vanishing of \(L(E,\rho,s)\) in \(s=1\).
An equivariant refinement of the Birch-Swinnerton-Dyer conjecture predicts that the analytic rank equals the rank of \(E(H)^{\rho}\).
In this paper, this conjecture is studied in the case that \(\rho=\rho_1\otimes \rho_2\), where the \(\rho_i\) are odd, irreducible two-dimensional Artin representations satisfying \(\det(\rho_1)=\det(\rho_2)^{-1}\).
It is now known that the elliptic curve \(E\) and the Artin representations \(\rho_1\) and \(\rho_2\) have associated cuspidal newforms \(f,g,h\) of weights 2, 1, 1, and level \(N_f,N_g,N_h\), respectively. The nebentype character \(\chi=\det(\rho_1)\) of \(g\) is an odd Dirichlet character whose conductor divides both \(N_g\) and \(N_h\). The \(L\)-function \(L(E,\rho,s)\) can be identified with the triple-product convolution \(L(f,g,h,s)\), whose analytic continuation and functional equation are known. It is assumed throughout the article that the level \(N_f\) of f is relatively prime to \(N_gN_h\). This implies that the analytic rank is even. The first main result is that subject to these hypotheses one has that if \(L(E,\rho,1)\neq 0\), then \(E(H)^\rho=0\).
A second result considers the case when the analytic rank is positive (and since it is even it is at least 2). Under some non-vanishing condition on the so-called Garret-Hida \(p\)-adic \(L\)-function associated with \(f,g,h\) the authors show that \[ \dim_{L_p} \mathrm{Sel}_p(E,\rho)\geq 2 \] in this case.
The other two main theorems of the paper are stronger, but much more technical results each of which implies one of the two above mentioned results.
For Part I, see [the authors, Ann. Sci. Éc. Norm. Supér. (4) 47, No. 4, 779–832 (2014; Zbl 1356.11039)].

MSC:

11G05 Elliptic curves over global fields
11G40 \(L\)-functions of varieties over global fields; Birch-Swinnerton-Dyer conjecture

Citations:

Zbl 1356.11039
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Atkin, A. O. L.; Li, Wen Ch’ing Winnie, Twists of newforms and pseudo-eigenvalues of \(W\)-operators, Invent. Math., 48, 3, 221\textendash 243 pp. (1978) · Zbl 0369.10016 · doi:10.1007/BF01390245
[2] Bella{\`“{\i }}che, Jo{\'”e}l; Dimitrov, Mladen, On the eigencurve at classical weight \(1\) points, Duke Math. J., 165, 2, 245\textendash 266 pp. (2016) · Zbl 1404.11047 · doi:10.1215/00127094-3165755
[3] M. Bertolini, F. Castella, H. Darmon, S. Dasgupta, K. Prasanna, and V. Rotger, \(p\)-adic \(L\)-functions and Euler systems: a tale in two trilogies, in Automorphic forms and Galois representations, vol. 1, LMS Lecture Notes 414, CUP (2014) 52\textendash 102. · Zbl 1369.11038
[4] Bertolini, Massimo; Darmon, Henri, A rigid analytic Gross-Zagier formula and arithmetic applications, Ann. of Math. (2), 146, 1, 111\textendash 147 pp. (1997) · Zbl 1029.11027 · doi:10.2307/2951833
[5] Bertolini, M.; Darmon, H., Euler systems and Jochnowitz congruences, Amer. J. Math., 121, 2, 259\textendash 281 pp. (1999) · Zbl 0980.11028
[6] Bertolini, M.; Darmon, H., Iwasawa’s main conjecture for elliptic curves over anticyclotomic \(\mathbb{Z}_p\)-extensions, Ann. of Math. (2), 162, 1, 1\textendash 64 pp. (2005) · Zbl 1093.11037 · doi:10.4007/annals.2005.162.1
[7] Bertolini, Massimo; Darmon, Henri; Dasgupta, Samit, Stark-Heegner points and special values of \(L\)-series. \(L\)-functions and Galois representations, London Math. Soc. Lecture Note Ser. 320, 1\textendash 23 pp. (2007), Cambridge Univ. Press, Cambridge · Zbl 1170.11015 · doi:10.1017/CBO9780511721267.002
[8] Bertolini, Massimo; Darmon, Henri; Rotger, Victor, Beilinson-Flach elements and Euler systems I: Syntomic regulators and \(p\)-adic Rankin \(L\)-series, J. Algebraic Geom., 24, 2, 355\textendash 378 pp. (2015) · Zbl 1325.14034 · doi:10.1090/S1056-3911-2014-00670-6
[9] Bertolini, Massimo; Darmon, Henri; Rotger, Victor, Beilinson-Flach elements and Euler systems II: the Birch-Swinnerton-Dyer conjecture for Hasse-Weil-Artin \(L\)-series, J. Algebraic Geom., 24, 3, 569\textendash 604 pp. (2015) · Zbl 1328.11073 · doi:10.1090/S1056-3911-2015-00675-0
[10] Besser, Amnon, A generalization of Coleman’s \(p\)-adic integration theory, Invent. Math., 142, 2, 397\textendash 434 pp. (2000) · Zbl 1053.14020 · doi:10.1007/s002220000093
[11] Bloch, Spencer; Kato, Kazuya, \(L\)-functions and Tamagawa numbers of motives. The Grothendieck Festschrift, Vol.I, Progr. Math. 86, 333\textendash 400 pp. (1990), Birkh\"auser Boston, Boston, MA · Zbl 0768.14001
[12] A. Besser, D. Loefffler, and S. Zerbes, Finite polynomial cohomology for general varieties, submitted. · Zbl 1403.11052
[13] Breuil, Christophe; Emerton, Matthew, Repr\'esentations \(p\)-adiques ordinaires de \({\rm GL}_2(\mathbf{Q}_p)\) et compatibilit\'e local-global, Ast\'erisque, 331, 255\textendash 315 pp. (2010) · Zbl 1251.11043
[14] Coleman, Robert F., Classical and overconvergent modular forms of higher level, J. Th\'eor. Nombres Bordeaux, 9, 2, 395\textendash 403 pp. (1997) · Zbl 0942.11025
[15] Coleman, Robert; Iovita, Adrian, The Frobenius and monodromy operators for curves and abelian varieties, Duke Math. J., 97, 1, 171\textendash 215 pp. (1999) · Zbl 0962.14030 · doi:10.1215/S0012-7094-99-09708-9
[16] Coleman, Robert; Iovita, Adrian, Hidden structures on semistable curves, Ast\'erisque, 331, 179\textendash 254 pp. (2010) · Zbl 1251.11047
[17] Darmon, Henri, Integration on \(\mathcal{H}_p\times \mathcal{H}\) and arithmetic applications, Ann. of Math. (2), 154, 3, 589\textendash 639 pp. (2001) · Zbl 1035.11027 · doi:10.2307/3062142
[18] Darmon, Henri; Diamond, Fred; Taylor, Richard, Fermat’s last theorem. Elliptic curves, modular forms & Fermat’s last theorem (Hong Kong, 1993), 2\textendash 140 pp. (1997), Int. Press, Cambridge, MA
[19] Darmon, Henri; Lauder, Alan; Rotger, Victor, Stark points and \(p\)-adic iterated integrals attached to modular forms of weight one, Forum Math. Pi, 3, e8, 95p. pp. (2015) · Zbl 1392.11034 · doi:10.1017/fmp.2015.7
[20] Darmon, Henri; Rotger, Victor, Diagonal cycles and Euler systems I: A \(p\)-adic Gross-Zagier formula, Ann. Sci. \'Ec. Norm. Sup\'er. (4), 47, 4, 779\textendash 832 pp. (2014) · Zbl 1356.11039
[21] H. Darmon and V. Rotger, Elliptic curves of rank two and generalised Kato classes, submitted. · Zbl 1416.11096
[22] Diamond, Fred; Shurman, Jerry, A first course in modular forms, Graduate Texts in Mathematics 228, xvi+436 pp. (2005), Springer-Verlag, New York · Zbl 1062.11022
[23] Emerton, Matthew, A new proof of a theorem of Hida, Internat. Math. Res. Not. IMRN, 9, 453\textendash 472 pp. (1999) · Zbl 0928.14018 · doi:10.1155/S1073792899000239
[24] Faltings, Gerd, Crystalline cohomology and \(p\)-adic Galois-representations. Algebraic analysis, geometry, and number theory (Baltimore, MD, 1988), 25\textendash 80 pp. (1989), Johns Hopkins Univ. Press, Baltimore, MD · Zbl 0805.14008
[25] Faltings, Gerd, Crystalline cohomology of semistable curve\textemdash the \({\bf Q}_p\)-theory, J. Algebraic Geom., 6, 1, 1\textendash 18 pp. (1997) · Zbl 0883.14007
[26] Flach, Matthias, A generalisation of the Cassels-Tate pairing, J. Reine Angew. Math., 412, 113\textendash 127 pp. (1990) · Zbl 0711.14001 · doi:10.1515/crll.1990.412.113
[27] Greenberg, Ralph, Iwasawa theory for \(p\)-adic representations. Algebraic number theory, Adv. Stud. Pure Math. 17, 97\textendash 137 pp. (1989), Academic Press, Boston, MA · Zbl 0739.11045
[28] Gross, Benedict H.; Zagier, Don B., Heegner points and derivatives of \(L\)-series, Invent. Math., 84, 2, 225\textendash 320 pp. (1986) · Zbl 0608.14019 · doi:10.1007/BF01388809
[29] Hida, Haruzo, A \(p\)-adic measure attached to the zeta functions associated with two elliptic modular forms. I, Invent. Math., 79, 1, 159\textendash 195 pp. (1985) · Zbl 0573.10020 · doi:10.1007/BF01388661
[30] Hida, Haruzo, Galois representations into \({\rm GL}_2({\bf Z}_p[[X]])\) attached to ordinary cusp forms, Invent. Math., 85, 3, 545\textendash 613 pp. (1986) · Zbl 0612.10021 · doi:10.1007/BF01390329
[31] Hida, Haruzo, Elementary theory of \(L\)-functions and Eisenstein series, London Mathematical Society Student Texts 26, xii+386 pp. (1993), Cambridge University Press, Cambridge · Zbl 0942.11024 · doi:10.1017/CBO9780511623691
[32] Jannsen, Uwe, Continuous \'etale cohomology, Math. Ann., 280, 2, 207\textendash 245 pp. (1988) · Zbl 0649.14011 · doi:10.1007/BF01456052
[33] Kato, Kazuya, \(p\)-adic Hodge theory and values of zeta functions of modular forms, Ast\'erisque, 295, ix, 117\textendash 290 pp. (2004) · Zbl 1142.11336
[34] Katz, Nicholas M.; Mazur, Barry, Arithmetic moduli of elliptic curves, Annals of Mathematics Studies 108, xiv+514 pp. (1985), Princeton University Press, Princeton, NJ · Zbl 0576.14026
[35] Kolyvagin, V. A., Finiteness of \(E({\bf Q})\) and SH \((E,{\bf Q})\) for a subclass of Weil curves, Izv. Akad. Nauk SSSR Ser. Mat.. Math. USSR-Izv., 52 32, 3, 523\textendash 541 pp. (1989) · Zbl 0662.14017
[36] Y. Liu, Gross-Kudla-Schoen cycles and twisted triple product Selmer groups. Preprint.
[37] Y. Liu, Bounding cubic-triple product Selmer groups of elliptic curves. Preprint. · Zbl 1472.11182
[38] Lei, Antonio; Loeffler, David; Zerbes, Sarah Livia, Euler systems for Rankin-Selberg convolutions of modular forms, Ann. of Math. (2), 180, 2, 653\textendash 771 pp. (2014) · Zbl 1315.11044 · doi:10.4007/annals.2014.180.2.6
[39] Loeffler, David; Zerbes, Sarah Livia, Iwasawa theory and \(p\)-adic \(L\)-functions over \(\mathbb{Z}_p^2\)-extensions, Int. J. Number Theory, 10, 8, 2045\textendash 2095 pp. (2014) · Zbl 1314.11066 · doi:10.1142/S1793042114500699
[40] Longo, Matteo; Rotger, Victor; Vigni, Stefano, Special values of \(L\)-functions and the arithmetic of Darmon points, J. Reine Angew. Math., 684, 199\textendash 244 pp. (2013) · Zbl 1312.11051
[41] Mazur, B.; Wiles, A., Class fields of abelian extensions of \({\bf Q} \), Invent. Math., 76, 2, 179\textendash 330 pp. (1984) · Zbl 0545.12005 · doi:10.1007/BF01388599
[42] Miln, Dzh., Etalnye kogomologii, 392 pp. (1983), “Mir,” Moscow
[43] J. Nekov\'ar, Syntomic cohomology and \(p\)-adic regulators, preprint, 1998.
[44] Nekov{\'a}{\v{r}}, Jan, \(p\)-adic Abel-Jacobi maps and \(p\)-adic heights. The arithmetic and geometry of algebraic cycles, Banff, AB, 1998, CRM Proc. Lecture Notes 24, 367\textendash 379 pp. (2000), Amer. Math. Soc., Providence, RI · Zbl 0983.14009
[45] Nekov{\'a}{\v{r}}, Jan, Level raising and anticyclotomic Selmer groups for Hilbert modular forms of weight two, Canad. J. Math., 64, 3, 588\textendash 668 pp. (2012) · Zbl 1332.11063 · doi:10.4153/CJM-2011-077-6
[46] J. Nekov\'ar, W. Niziol, Syntomic cohomology and \(p\)-adic regulators for varieties over \(p\)-adic fields, preprint. · Zbl 1375.14081
[47] Ohta, Masami, On the \(p\)-adic Eichler-Shimura isomorphism for \(\Lambda \)-adic cusp forms, J. Reine Angew. Math., 463, 49\textendash 98 pp. (1995) · Zbl 0827.11025 · doi:10.1515/crll.1995.463.49
[48] Prasad, Dipendra, Trilinear forms for representations of \({\rm GL}(2)\) and local \(\epsilon \)-factors, Compos. Math., 75, 1, 1\textendash 46 pp. (1990) · Zbl 0731.22013
[49] Saito, Takeshi, Modular forms and \(p\)-adic Hodge theory, Invent. Math., 129, 3, 607\textendash 620 pp. (1997) · Zbl 0877.11034 · doi:10.1007/s002220050175
[50] Skinner, Christopher; Urban, Eric, Vanishing of \(L\)-functions and ranks of Selmer groups. International Congress of Mathematicians. Vol. II, 473\textendash 500 pp. (2006), Eur. Math. Soc., Z\"urich · Zbl 1157.11020
[51] P. Wake, The \(\Lambda \)-adic Eichler-Shimura isomorphism and \(p\)-adic \'etale cohomology, submitted.
[52] Wiles, A., On ordinary \(\lambda \)-adic representations associated to modular forms, Invent. Math., 94, 3, 529\textendash 573 pp. (1988) · Zbl 0664.10013 · doi:10.1007/BF01394275
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.